| Model Number |
VNMC3434C182TU |
| Medical Device Problem Codes |
Fracture (1260); Leak/Splash (1354); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Pain (1994); Rupture (2208)
| Date of Event |
12/28/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant navion stent graft was implanted in a patient for the endovascular treatment of a 80 mm thoracic aortic dissection.It was reported approximately 23 months post index the patient presented emergently on the with worsening upper scapular and back pain.An large contained rupture of approximately greater than 100mm was noted.It was stated that the existing stent graft appeared to be completely ruptured at approximately the sixth stent with complete disintegration of fabric and nitinol stents.It was stated that the patient was taking emergently to the operating room where wires and catheters were used to re-interrogate the existing stent and then four additional stents replaced the damaged stent.Final angiography were revealed no endoleak with good stent to vessel wall opposition.As per the physician, cause of the event was device erosion.No additional clinical sequelae were reported and the patient is fine.
Additional Manufacturer Narrative
Product analysis conclusion; the reported endoleak and ruptured stent graft could be confirmed on the films provided; however the cause and extent of the event could not be determined from the limited films provided.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Complete post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.Although there appeared to be fracture of the stents in the area that the contrast blush was observed, it appeared that some of the stent damage visible was due to the quality of the image and so the full extent of the damage to the stent graft could not be determined.It was also reported by the physician that anatomical considerations may have been a factor in this patient.B:5 additional information received; it was reported that the exact cause of the stent graft erosion is unknown by the physician but can be insinuated that the cardiac and respiratory motion coupled with the extra anatomic positioning of the graph through the rib cage resulted in an accelerated disintegration of the graft.The resulting technique to repair, wire catheter placement back through the original and a graft with three additional layers of graft placed, was the only solution to treat at the time.There is no certainty by the physician that this will result in a good long-term repair, however, there was no alternative to treat at the time.It was reported that this patient sustained a gunshot wound to the chest some years ago.This left the patient paraplegic with a large chest wall defect (missing ribs).The patient had underwent an emergent open ta repair distal to the lsa.Soon after, the patient embolized distally from a psa an underwent an ilio-sma bypass.As the patient was not a candidate for open repair for the psa , the patient was referred to another physician for treatment approximately 18 months ago.During this procedure, a valiant navion was implanted to repair the psa at the index procedure and when the patient presented with the endoleak on the 28-dec-2020, 4 endografts were placed (3 non mdt <(>&<)> 1 valiant navion) as intervention.No additional sequalae were reported.D:4 updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
B5;additional information received ; it was reported that ct imaging from the date when the patient presented emergently showed there were 11 stent fractures on the valiant navion.As well as the type iiib endoleak there was stent ring enlargement (difference of 20.5mm) noted.It was noted that part of the aorta appeared to be existing outside of the thorax.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.